A two‐step authentication framework for Mobile ad hoc networks

Komninos, N., Vergados, D. D. & Douligeris, C. (2007). A two‐step authentication framework for Mobile ad hoc networks. China Communications Journal, 4(1), pp. 28-39.

[img]
Preview
PDF
Download (161kB) | Preview

Abstract

The lack of fixed infrastructure in ad hoc networks causes nodes to rely more heavily on peer nodes for communication. Nevertheless, establishing trust in such a distributed environment is very difficult, since it is not straightforward for a node to determine if its peer nodes can be trusted. An additional concern in such an environment is with whether a peer node is merely relaying a message or if it is the originator of the message. In this paper, we propose an authentication approach for protecting nodes in mobile ad hoc networks. The security requirements for protecting data link and network layers are identified and the design criteria for creating secure ad hoc networks using several authentication protocols are analyzed. Protocols based on zero knowledge and challenge response techniques are presented and their performance is evaluated through analysis and simulation.

Item Type: Article
Additional Information: © 2006 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other users, including reprinting/ republishing this material for advertising or promotional purposes, creating new collective works for resale or redistribution to servers or lists, or reuse of any copyrighted components of this work in other works.
Uncontrolled Keywords: Authentication steps, link and network layers, ad hoc networks
Subjects: Q Science > QA Mathematics > QA76 Computer software
Divisions: School of Informatics > Informatics and Interdisciplinary Centre for Information Leadership
School of Informatics > Centre for Software Reliability
URI: http://openaccess.city.ac.uk/id/eprint/2512

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics